What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 5, 5:00 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 5, 5:00 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
600 AM CDT Sun May 5 2024
...New AVIATION...
.SHORT TERM...
(Sunday through Monday)
Issued at 114 AM CDT Sun May 5 2024
Showers and thunderstorms becoming widespread now in advance of an
upper level disturbance embedded in southwesterly flow aloft
across the Upper Red River Valley of N TX/S OK. Strongest storms
reside along the southern edge of the large mass of precipitation
that is currently impacting our Deep East Texas zones and these
storms reside in some descent sfc based instability along with
descent mid-level lapse rates. Further north, closer to the I-20
Corridor and north, elevated instability is sufficient enough that
we could still see some hail with any elevated cores with descent
lapse rates once again as far north as SE OK. 0-6km Bulk Shear
values are weak such that we should not have to concern ourselves
with supercell thunderstorms but multi-cell hail and/or wind
producers will be possible again, mainly across the southern third
of our region through the morning hours today. Kept the same
trends of categorical pops across the western 2/3rds of our region
today with the back edge of this activity quickly moving from west
to east across our region through the morning hours. Beyond the
Noon hour, we should see a break in the storm coverage across NE
TX into N LA with precip coverage remaining high across our
northern third due to the proximity of upper forcing with the
exiting of the upper trough itself. There will continue to be a
heavy rain/isolated flooding threat as well, mainly near and/or
south of the I-20 Corridor this morning with the key word being
mostly isolated.
Pops come to and end across our northeast zones this evening with
the departure of the disturbance. Weak ridging will prevail in the
wake of the upper trough's departure overnight but another, much
weaker disturbance will move quickly north and east towards our
region during the day Monday. This will provide the upper forcing
necessary for additional shower and thunderstorm chances during
the day Monday but coverage will not be near like what we have
experienced this morning.
Did not stray too far from NBM temps today through Monday.
13
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 114 AM CDT Sun May 5 2024
By Monday Night, a vigorous upper level trough will rapidly move
out of the Intermountain West and into the Southern and Central
Plains. This promises to be quite the severe weather producer
from the Upper Red River Valley northward into Central Ok and much
of KS but our far northwest zones will just get clipped by
sufficient forcing for the development of scattered thunderstorms
near but mainly north and west of the I-30 Corridor. Kept pops
out of the forecast for Tue/Tue Night but southwest flow aloft
begins to tighten once again for Wed into Wed Night as an
elongated, longwave trough takes up residence from the
Intermountain West, eastward across the Central Plains and into
the Upper Great Lakes. This pattern is vigorous enough such that a
cold front will begin moving south and east towards the I-30
Corridor Wed Night and towards the I-20 Corridor of NE TX and N
LA during the day Thu into Thu Night. Needless to say, strong to
severe thunderstorms will be possible across our far northwest
zones late Wed/Wed Night and areawide Thu/Thu Night until we can
get the cold front south of our region which may not occur until
early Friday.
The NBM has finally caught onto post frontal conditions and a
welcomed drying trend for Fri thru at least Sat with milder post
frontal temperatures as well so did not have to make much in the
way of pop changes for late week into the upcoming weekend.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 555 AM CDT Sun May 5 2024
SHRA and some embedded TSRA continues to prevail across the
airspace this morning. This trend will continue through much of
the morning and early afternoon before some recovery by the mid to
late afternoon period. Regardless, even after SHRA dissipates
later this morning, BKN/OVC CIGs will continue through the
package. There remains some uncertainty regarding any possible
SHRA/TSRA development this afternoon. CAMs this morning continue
to suggest this closer to 00z, so decided to hold steady with VCSH
for most terminals by this stage of the package. This will be
monitored with the latest trends through the afternoon. By the end
of the package, guidance continues to advertise lowering CIGs once
more, with some possible BR development.
RK
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 68 85 73 / 100 20 40 10
MLU 82 67 85 71 / 80 30 30 10
DEQ 74 62 81 67 / 100 20 40 40
TXK 78 66 84 71 / 100 20 40 20
ELD 78 64 83 68 / 100 40 40 10
TYR 78 67 83 72 / 100 20 30 10
GGG 78 66 84 72 / 100 20 40 10
LFK 79 66 85 72 / 100 20 30 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...53
Hazardous weather outlook, May 5, 1:15 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Shreveport LA
215 AM CDT Sun May 5 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
215 AM CDT Sun May 5 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Widespread showers and thunderstorms this morning will become
scattered this afternoon before dissipating this evening. The
strongest storms will have the capability of producing small hail,
strong wind gusts and locally heavy rainfall. While widespread flash
flooding is not likely today into this evening, isolated flooding of
low lying and flood prone areas will be possible. In addition, the
rainfall could result in additional rises on area waterways.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There will be a chance of strong to severe thunderstorms late Monday
into Monday night, mainly north and west of the I-30 Corridor which
includes Southeast Oklahoma, far Northeast Texas and portions of
Southwest Arkansas.
Additional probabilities of strong to severe thunderstorms will be
possible late Wednesday into Thursday and Thursday Night. A cold
front will begin pushing into the region from the northwest and
strong to severe thunderstorms will be possible along and in advance
of this feature. In addition to severe weather chances, locally heavy
rainall will also be likely late Wednesday through late Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed through tonight.
13
In the hours before
Special weather statement, May 5, 1:03 AM CST, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
203 AM CDT Sun May 5 2024
TXZ108>111-125-050730-
Upshur TX-Camp TX-Franklin TX-Morris TX-Titus TX-
203 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FRANKLIN...NORTHWESTERN
UPSHUR...NORTHWESTERN MORRIS...TITUS AND CAMP COUNTIES THROUGH 230 AM
CDT...
At 202 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving north at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Cookville, Newsome, Winfield,
Midway, Miller's Cove, Rocky Mound, Hopewell, Monticello, Roeder, and
Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3330 9474 3283 9493 3284 9513 3295 9515
3300 9515 3299 9516 3333 9524
TIME...MOT...LOC 0702Z 187DEG 46KT 3298 9502
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 5, 1:50 AM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
250 AM CDT Sun May 5 2024
TXZ096-050815-
Red River TX-
250 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RED RIVER COUNTY THROUGH
315 AM CDT...
At 250 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or near Clarksville, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Bagwell, Detroit, Annona, Negley, and English.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3362 9484 3350 9514 3367 9529 3381 9512
TIME...MOT...LOC 0750Z 128DEG 8KT 3365 9511
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 5, 2:50 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
350 AM CDT Sun May 5 2024
OKZ077-TXZ096-050915-
McCurtain OK-Red River TX-
350 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES THROUGH 415 AM CDT...
At 350 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Manchester, or 13 miles north of Clarksville, moving
west at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manchester, Redland, Silver City, Farmers Hill, Negley, Kiomatia,
Albion, Bryarly, and Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3394 9517 3394 9516 3396 9516 3399 9513
3381 9474 3368 9490 3380 9530
TIME...MOT...LOC 0850Z 112DEG 28KT 3380 9499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 5, 3:18 AM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 AM CDT Sun May 5 2024
ARZ050-059-OKZ077-050945-
Sevier AR-Little River AR-McCurtain OK-
418 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES THROUGH 445 AM
CDT...
At 418 AM CDT, Doppler radar was tracking a strong thunderstorm near
Horatio, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Horatio, Winthrop, Eagletown, Cerrogordo, Goodwater, West
Line, Shinewell, and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9428 3378 9449 3399 9471 3415 9439
TIME...MOT...LOC 0918Z 156DEG 17KT 3389 9443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 5, 3:45 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 AM CDT Sun May 5 2024
ARZ050-059-OKZ077-051015-
Sevier AR-Little River AR-McCurtain OK-
445 AM CDT Sun May 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES THROUGH 515
AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Arkinda, or 13 miles west of Horatio, moving north
at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Horatio, Haworth, Bokhoma, Eagletown, Moon, Cerrogordo,
Goodwater, West Line, Shinewell, and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3392 9430 3380 9462 3397 9479 3415 9439
TIME...MOT...LOC 0945Z 160DEG 9KT 3387 9458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53